Singular Direction and q-Difference Operator of Meromorphic Functions

  • 17 Accesses


We study the common singular direction problem of meromorphic function for q-difference version operator; some criterions of the existence of common singular direction have been established. Further, the common singular direction of solutions of q-difference equations is also discussed in this paper.

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

Subscribe to journal

Immediate online access to all issues from 2019. Subscription will auto renew annually.

US$ 99

This is the net price. Taxes to be calculated in checkout.


  1. 1.

    Anderson, J.M., Clunie, J.: Entire functions of finite order and lines of Julia. Math. Z. 112, 59–73 (1969)

  2. 2.

    Barnett, D.C., Halburd, R.G., Korhonen, R., Morgan, W.: Nevanlinna theory for the \(q\)-difference operator and meromorphic solutions of \(q\)-difference equations. Proc. R. Soc. Edinb. 137A, 457–474 (2007)

  3. 3.

    Bergweiler, W., Langley, J.K.: Zeros of differences of meromorphic functions. Math. Proc. Camb. Philos. Soc. 142(1), 133–147 (2007)

  4. 4.

    Bergweiler, W., Ishizaki, K., Yanagihara, N.: Growth of meromorphic solutions of some functional equations. Aequ. Math. 63(1–2), 140–151 (2002)

  5. 5.

    Bergweiler, W., Rippon, P.J., Stallard, G.M.: Multiply connected wandering domains of entire functions. Proc. Lond. Math. Soc. 107(6), 1261–1301 (2013)

  6. 6.

    Cao, T., Dai, H., Wang, J.: Nevanlinna theory for Jackson difference operators and entire solutions of \(q\)-difference equations. arXiv:1812.10014v2 [math.CV]. 4 Sept 2019

  7. 7.

    Chen, Z.X.: Complex Differences and Difference Equations. Science Press, Beijing (2014)

  8. 8.

    Chiang, Y.M., Feng, S.J.: On the Nevanlinna characteristic of \(f(z+\eta )\) and difference equations in the complex plane. The Ramanujan J. 16, 105–129 (2008)

  9. 9.

    Chiang, Y.M., Feng, S.J.: On the growth of logarithmic differences, difference quotients and logarithmic derivatives of meromorphic functions. Trans. Am. Math. Soc. 361(7), 3767–3791 (2009)

  10. 10.

    Chiang, Y.M., Feng, S.J.: On the growth of logarithmic difference of meromorphic functions and a Wiman–Valiron estimate. Constr. Approx. 44, 313–326 (2016)

  11. 11.

    Chuang, C.T.: Un théorème relatif aux directions de Borel des fonctions méromorphe d’ordre fini. C. R. Acad. Sci. 204, 951–952 (1937)

  12. 12.

    Dai, C.J., Ji, S.Y.: Radial line of order \(\rho \) and its relation to the distribution of Borel directions. J. Shanghai Norm. Univ. 2, 16–24 (1980). (In Chinese)

  13. 13.

    Drasin, D., Weitsman, A.: On the Julia directions and Borel directions of entire functions. Proc. Lond. Math. Soc. 32(2), 199–212 (1976)

  14. 14.

    Gundersen, G., Heittokangas, J., Laine, I., Rieppo, J., Yang, D.G.: Meromorphic solutions of generalized Schröder equations. Aequ. Math. 63(1–2), 110–135 (2002)

  15. 15.

    Halburd, R.G., Korhonen, R.: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations. J. Math. Anal. Appl. 314, 477–487 (2006)

  16. 16.

    Halburd, R.G., Korhonen, R.: Finite-order meromorphic solutions and the discrete Painlevé equations. Proc. Lond. Math. Soc. (3) 94, 443–474 (2007)

  17. 17.

    Halburd, R.G., Korhonen, R., Tohge, K.: Holomorphic curves with shift-invariant hyperplane preimages. Trans. Am. Math. Soc. 366(8), 4267–4298 (2014)

  18. 18.

    Hayman, W.K.: Meromorphic Functions. Oxford Mathematical Monographs. Clarendon Press, Oxford (1964)

  19. 19.

    Hiong, K.L.: Sur les fonctions entiéres et les fonctions méromorphes d’ordre infini. J. Math. Pures Appl. 14, 233–308 (1935)

  20. 20.

    Ishizaki, K., Yanagihara, N.: Wiman–Valiron method for difference equations. Nogoya Math. J. 175, 75–102 (2004)

  21. 21.

    Ishizaki, K., Yanagihara, N.: Borel and Julia directions of meromorphic Schröder functions. Math. Proc. Camb. Philos. Soc. 139, 139–147 (2005)

  22. 22.

    Ishizaki, K., Yanagihara, N.: Borel and Julia directions of meromorphic Schröder functions II. Arch. Math. 87, 172–178 (2006)

  23. 23.

    Ishizaki, K., Yanagihara, N.: Singular directions of meromorphic functions of some non-autonomous Schröder equations, Potential theory in Matsue, 155-166, Adv. Stud. Pure Math. 44, Math. Soc. Japan, Tokyo (2006)

  24. 24.

    Milloux, H.: Sur les directions de Borel des fonctions entières, de leurs derivées et de leurs integrales. J’d Analyse Math. 1, 244–330 (1951)

  25. 25.

    Ostrowski, A.: Asymptotische Abschätzung des absoluten Betrages einer Funktion, die die Werte O und 1 nicht annimmt (German). Comment. Math. Helv. 5(1), 55–87 (1933)

  26. 26.

    Rauch, A.: Cas où une direction de Borel d’une fonction entière \(f(z)\) d’ordre fini est aussi direction de Borel pour \(f^{\prime }(z)\). C. R. Acad. Sci. 199, 1014–1016 (1934)

  27. 27.

    Sun, D.C.: Common Borel directions of meromorphic functions of infinite order and its derivatives. Acta Math. Sin. 30(5), 641–647 (1987). (In Chinese)

  28. 28.

    Valiron, G.: Recherches sur le théorème de M. Borel dans la théorie des fonctions méromorphes. Acta Math. 52, 67–92 (1928)

  29. 29.

    Valiron, G.: Sur les directions de Borel des fonctions entières. Annali di Mat. 9, 273–285 (1931)

  30. 30.

    Wen, Z.T., Ye, Z.: Wiman–Valiron theorem for \(q\)-differences. Ann. Acad. Sci. Fenn. Math. 41, 305–312 (2016)

  31. 31.

    Yang, L.: Value Distribution Theory. Springer, Berlin (1993)

  32. 32.

    Yang, L.: Common Borel directions of meromorphic functions and its derivatives. Sci. Sinica Special Issue (II), 91–104 (1979)

  33. 33.

    Yang, L., Zhang, Q.D.: New singular direction of meromorphic functions. Sci. Sin. Ser. A 27, 352–366 (1984)

  34. 34.

    Zhang, G.H.: Common Borel direcitons of meromorphic functions and its derivative or its integral. Acta Math. Sin. 20(2), 73–98 (1977). (In Chinese)

  35. 35.

    Zhang, X.L.: A fundamental inequality for meromorphic functions in an angular doamin and its application. Acta Math. Sin. 10(3), 308–314 (1994)

Download references


This research is supported by the National Natural Science Foundation of China (Grant No. 11861023, 11771090), and the Foundation of Science and Technology project of Guizhou Province of China (Grant No. [2018]5769-05).

Author information

Correspondence to Jianren Long.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by V. Ravichandran.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Long, J., Qiao, J. & Yao, X. Singular Direction and q-Difference Operator of Meromorphic Functions. Bull. Malays. Math. Sci. Soc. (2020).

Download citation


  • Borel direction
  • Julia direction
  • Nevanlinna theory
  • q-difference operator
  • q-difference equation

Mathematics Subject Classification

  • Primary 30D35
  • Secondary 30D30
  • 39A13